alexa Thrombocytopenia and anaphylaxis secondary to heparin in a hemodialysis patient.
Haematology

Haematology

Journal of Blood Disorders & Transfusion

Author(s): Tejedor Alonso MA, Lpez Revuelta K, Garca Bueno MJ, Casas Losada ML, Rosado Ingelmo A,

Abstract Share this page

Abstract AIMS: We describe a rare case of anaphylaxis and thrombocytopenia whose cause was heparin used during hemodialysis sessions. CASE REPORT: A 77-year-old woman suffered five consecutive episodes of vomiting, tachypnea, wheezing or rales, immediately after initiating hemodialysis. In the first of these episodes, arterial pressure was undetectable. In all of the episodes there was evidence of the presence of hypoxia (always below 60 mmHg) and thrombocytopenia (always below l00,000/microl,, with partial platelets recovery among episodes. The episodes started immediately after hemodialysis sessions and heparin infusion; either sodium heparin or enoxaparin was used. Utilization of different filters was not able to stop the episodes. These were stopped when a switch from heparin to hirudin was tested. Tryptase levels, as a marker of mast cells activation and anaphylaxis, were not increased in two of the episodes which were assessed. IgG antibodies against heparin-PF4 complex was detected at high levels. DISCUSSION: A diagnosis of concomitant anaphylaxis and thrombocytopenia caused by sodium heparin and a low-molecular weight heparin (enoxaparin) were assumed.
This article was published in Clin Nephrol and referenced in Journal of Blood Disorders & Transfusion

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords